Revista Matemática Iberoamericana


Full-Text PDF (199 KB) | Metadata | Table of Contents | RMI summary
Volume 18, Issue 2, 2002, pp. 249–265
DOI: 10.4171/RMI/318

Published online: 2002-08-31

Size properties of wavelet packets generated using finite filters

Morten Nielsen[1]

(1) University of South Carolina, Columbia, USA

We show that asymptotic estimates for the growth in $L^p(\mathbb{r})$-norm of a certain subsequence of the basic wavelet packets associated with a finite filter can be obtained in terms of the spectral radius of a subdivision operator associated with the filter. We obtain lower bounds for this growth for $p\gg 2$ using finite dimensional methods. We apply the method to get estimates for the wavelet packets associated with the Daubechies, least asymmetric Daubechies, and Coiflet filters. A consequence of the estimates is that such basis wavelet packets cannot constitute a Schauder basis for $L^p(\mathbb{R})$ for $p\gg 2$. Finally, we show that the same type of results are true for the associated periodic wavelet packets in $L^p[0,1)$.

Keywords: Wavelet analysis, wavelet packets, subdivision operators, Schauder basis, $L^p$-convergence

Nielsen Morten: Size properties of wavelet packets generated using finite filters. Rev. Mat. Iberoamericana 18 (2002), 249-265. doi: 10.4171/RMI/318